Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Pseudo-similarity for matrices over a field


Authors: R. E. Hartwig and F. J. Hall
Journal: Proc. Amer. Math. Soc. 71 (1978), 6-10
MSC: Primary 15A21
MathSciNet review: 0573006
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We call two square matrices A and B (over a ring) pseudo-similar, if matrices $ X,{X^ - },{X^ = }$ exist, such that $ {X^ - }AX = B,XB{X^ = }A,X{X^ - }X = X$ and $ X{X^ = }X = X$. We show that if A and B have the same dimension and if the ring is a field, then pseudo-similarity implies similarity, and hence that pseudo-similarity is an equivalence relation.


References [Enhancements On Off] (What's this?)

  • [1] A. Ben-Israel and T. N. E. Greville, Generalized inverses, Theory and Applications, Wiley, New York, 1974. MR 0396607 (53:469)
  • [2] R. E. Hartwig, Some properties of hypercompanion matrices, J. Industrial Math. 24 (1974), 77-84. MR 0364293 (51:548)
  • [3] -, The resultant and the matrix equation $ AX = XB$, SIAM J. Appl. Math. 22 (1972), 538-544. MR 0304393 (46:3528)
  • [4] N. Shinozaki and M. Sibuya, The reverse order law $ {(AB)^ - } = {B^ - }{A^ - }$, Linear Algebra and Appl. 9 (1974), 29-40. MR 0354723 (50:7200)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 15A21

Retrieve articles in all journals with MSC: 15A21


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1978-0573006-8
Keywords: Pseudo-similarity, inner inverse, matrix equations
Article copyright: © Copyright 1978 American Mathematical Society